Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Apr 4, 2006, 10:40 AM PDT for Sacramento County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2006, 10:40 AM PDT (17:40 UTC)
- Expired
- Apr 4, 2006, 4:30 PM PDT
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 31 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 5.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 041746 RRA FFWSTO CAC067-042330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 1040 AM PDT TUE APR 4 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR A LEVEE FAILURE IN... SOUTHERN SACRAMENTO COUNTY IN CALIFORNIA * UNTIL 430 PM PDT * AT 1031 AM PDT...A LEVEE ON THE SOUTH SIDE OF THE COSUMNES RIVER HAS FAILED. THE LOCATION OF THE BREAK WAS WEST OF HIGHWAY 99 AND WEST OF THE RAILROAD TRACKS. THIS HAS RESULTED IN FLASH FLOODING OF THE AGRICULTURAL FIELDS SOUTH OF THE RIVER. NO HOMES ARE IN THE IMMEDIATE IMPACT AREA. * THERE ARE NO COMMUNITIES AFFECTED BY THIS LEVEE BREAK. LAT...LON 3841 12137 3824 12129 3827 12148 3841 12142 $$ KJ/CM
1 follow-up statement
000 WGUS76 KSTO 042253 FFSSTO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 352 PM PDT TUE APR 4 2006 CAC067-042256- SACRAMENTO CA- 352 PM PDT TUE APR 4 2006 ...THE FLASH FLOOD WARNING FOR A LEVEE FAILURE IN SOUTHERN SACRAMENTO COUNTY IS CANCELLED... THE LEVEE BREAK ON THE COSUMNES RIVER WEST OF HIGHWAY 99 IS NO LONGER POSING A FLASH FLOOD THREAT. WATER WILL CONTINUE TO FLOW THROUGH THE BREAK UNTIL WATER LEVELS ON THE CONSUMNES RIVER RECEDE. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3841 12137 3824 12129 3827 12148 3841 12142 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 9:30 AM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 4, 9:30 AM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 AM PDT TUE APR 4 2006 .DISCUSSION... AN ACTIVE DAY TODAY WITH A HEALTHY DOSE OF WINTER...FLOOD...AND CONVECTIVE WEATHER TO BE DEALT WITH. THE EASIEST...WINTER WX...CONSISTS OF ONGOING HEAVY SNOWFALL IN THE HIGHER ELEVATIONS OF THE SIERNEV RANGE WITH SNOW LEVELS FINALLY BEGINNING TO DROP. AT 4500 TO 5000 FEET THIS MORNING NORTH OF I-80 AND NEAR 6000 FEET NORTH OF YOSEMITE...THE LEVELS SHOULD DROP TO THE 3500 TO 4000 FOOT RANGE BY WEDNESDAY MORNING. WITH HEAVY PRECIP STILL FALLING IN WAVES ACRS THE AREA UP TO ANOTHER HALF FOOT ABOVE 5000 FEET AND POSSIBLY ANOTHER FOOT AT THE HIER ELEVATIONS IS POSSIBLE BY WEDNESDAY MORNING. WHICH LEADS US TO THE ISSUE OF HEAVY PRECIP/FLOODING. A COUPLE INCHES OF PRECIP...ON AVERAGE...HAS FALLEN ACRS INTERIOR NORCAL IN THE PAST TWO DAYS OVER SOILS ALREADY WET FROM OUR MOIST MARCH. RIVERS AND LARGER STREAMS COULD POSSIBLY HAVE HANDLED THE EXCESS IF THE SNOW LEVELS WERE NOT AS HIGH AS THEY WERE...BUT THE HIGH SNOW LEVELS RESULTED IN INCREASED RUNOFF INTO RESERVOIRS AND THEREFORE INCREASED RELEASES NEEDED. SO...FLOOD WARNINGS OUT ON THE MAINSTEM SACRAMENTO AND SJ RIVERS AND SMALL RIVER AND STREAM FLOOD WARNINGS OUT FOR THE EASTERN CENTRAL VALLEY AND ADJOINING FOOTHILLS. WOULD EXPECT THESE TO CONTINUE/BE EXTENDED INTO WEDNESDAY AT THE LEAST. FINALLY...THE CONVECTIVE WX. GUD CHC OF TSTMS ACRS INTERIOR NORCAL LATE THIS MORNING AND WELL INTO THE AFTERNOON HOURS. BEST CHC IS FOCUSED IN THE SRN SAC...DELTA...AND NRN SJ VLY REGION AND INTO THE MOTHERLODE. DEPENDING UPON HOW THE LOW CENTER MOVES...WIND PROFILES MAY SET UP SUCH THAT WE ARE SUSCEPTIBLE TO ROTATING UPDRAFTS AND FUNNEL CLOUD SIGHTINGS WOULD BE EXPECTED. BUT THAT PATTERN IS NOT YET IN PLACE. THE COLDER AIR ALOFT PUSHING IN IS INCREASING THE TEMP GRAD AND IF IT STEEPENS MORE WE COULD BE IN ANOTHER ENVIRONMENT FOR OODLES OF SMALL HAIL EVENTS. IN GENERAL...WE ARE LUKG AT HEAVY RAIN WITH ANYTHING THAT FORMS BUT ONLY MODERATELY STRONG WIND FLOW OR DOWN DRAFTS. BEYOND TODAY...THE PRECIP TAPERS OVERNIGHT TONIGHT AND OTHER THAN CONTINUED HIGH FLOWS DUE TO RUNOFF WEDNESDAY SHUD BE A QUIETER DAY. THURSDAY IS THE REAL BREAK IN THE ACTION AND A POSSIBLE CHC TO GET THE LAWN MOWED FINALLY. FRIDAY BRINGS THE NEXT SYSTEM INTO THE REGION AND THE WEEKEND AND INTO NEXT WEEK CONTINUES THE OVERALL WET PATTERN. && .AVIATION... PRIMARILY MVFR WX TODAY ACRS THE CNTRL VLY REGION WITH BANDS OF IFR AS ENHANCED CELLS MOVE SW-NE THROUGH THE AREA. ISOLD TSRA THROUGH 02Z IN MOST AREAS THOUGH BECMG SCT ACRS THE SRN SAC...DELTA...AND NRN SJ VLYS BY AFTN. IN/ACRS THE MTNS...SIERNEV ESPECIALLY S OF I-80 AREAS 1/4SM RA FG AND SN ABV 050 AND MTNS OBSC...CSTL MTNS MVFR WITH -RA BR AND LCL -TSRA. && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SMALL RIVER AND STREAM FLOOD WARNING CONTINUES UNTIL 500 PM TUESDAY FOR STANISLAUS...WESTERN PLACER...WESTERN EL DORADO...SACRAMENTO... AMADOR...CALAVERAS...WESTERN TUOLUMNE AND SAN JOAQUIN COUNTIES. &&
Hazardous weather outlook, Apr 4, 7:00 AM PDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT TUE APR 4 2006 CAZ013>019-063-064-066>069-051400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT TUE APR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY RAIN AND SNOW SHOWERS WILL CONTINUE TODAY WITH ANOTHER WAVE COMING THROUGH NORTHERN CALIFORNIA FROM THE UPPER LOW OFF THE CALIFORNIA COAST. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING IN THE VALLEY AND FOOTHILLS. THE THUNDERSTORMS MAY CONTAIN HEAVY RAIN AND SMALL HAIL WITH POSSIBLE ACCUMULATIONS. SNOW LEVELS AROUND 4000 TO 6000 FEET SHOULD LOWER TO AROUND 3500 TO 5000 FEET TONIGHT. SATURATED GROUND AND RUNOFF ALONG WITH THE CONTINUED MODERATE TO HEAVY RAIN WILL CAUSE RISES ON SMALL STREAMS AND CREEKS AND PONDING OF WATER ON ROADWAYS AND POSSIBLY MUD AND ROCK DEBRIS SLIDES. * FLOOD WARNING..............SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE SHOWERS SHOULD TAPER OFF TOMORROW BUT MAIN STEM RIVERS ARE STILL EXPECTED TO BE HIGH. THURSDAY SHOULD BE A BRIEF DRY BREAK BEFORE ANOTHER SYSTEM BRINGS MORE PRECIPITATION THURSDAY NIGHT THROUGH MONDAY. * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO HS
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 5:30 AM PDT | Flash Flood Warning | STO | Calaveras | 7 hr |
| Apr 4, 1:30 PM PDT | Flash Flood Warning | STO | Amador, Calaveras, Stanislaus | 4 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.